1. #1

    Join Date
    Nov 2011
    Location
    Indiana
    Posts
    2

    I'm new here and think I need help!!

    I think I'm addicted to Vicodin. I've been taking them for about a year. I take about 5-6 each day. Everytime, I don't take them, I feel like crap and have no energy. I don't feel like I completely abuse them but I want to stop taking them. I am a mom and wife so I have responsibilities! I just am really not sure where to start! Any advice is appreciated!

  2. #2

    Join Date
    Sep 2011
    Posts
    28
    Quote Originally Posted by KLMom View Post
    I think I'm addicted to Vicodin. I've been taking them for about a year. I take about 5-6 each day. Everytime, I don't take them, I feel like crap and have no energy. I don't feel like I completely abuse them but I want to stop taking them. I am a mom and wife so I have responsibilities! I just am really not sure where to start! Any advice is appreciated!
    Hi KLMom. The withdrawal after taking hydros for so long is very hard. The lack of energy and general feeling of crapiness is what kept a lot of us on the medicine and made the process so much more difficult. You feel muscle weakness, tremors, restless leg at night, etc. I would find a Primary care physician that you trust and tell them that you want to properly wean off the medication. This is what I did. She broke it down to 4/day for a week, 3/day for a week, and so on until it was 1/2 a pill at night for a week. I also switched to neurontin for the pain, which is actually helping. I also had everything tested (like you would for an annual visit) which showed that I was low on B12 and my thyroid was low, which contributed to the horrible feeling I had everytime I tried to quit on my own. It's very hard to quit on your own, especially if you have a supply that you aren't willing to cut off. You will have cravings, and you have to know that the medicine is out of your reach and unavailable. I am a mom too, of 3 kids 5 and under. Everytime I tried to quit and then felt so horrible and couldn't properly care for them (in my mind at least, although they were always cared for) was terrible. I was on the medicine for about a year and a half. It was VERY hard, but I feel so much better now that I'm off. I am just now realizing how much my emotional side was cut off during the time. I felt guilt, shame, out of control feelings that caused me to shut down to my husband, and to some degree my kids, and definitely to God. I am finding myself again and am learning so much. I didn't seek out NA or other meetings, but have been doing an intensive bible study about breaking bondage. I hope you can do this and overcome. A year seems like a long time, but after a couple of weeks off the medicine you'll (hopefully) start to feel like yourself again. Seeking help or support of some kind, be it through church or counseling would probably be good for you too. What were you taking it for? If for chronic pain you definitely may need to seek out a doctor who can help you deal with pain following coming off the meds. There is some rebound pain immediately after, but I've been doing ok with the switch to a medicine that works for my pain but doesn't have the horrible hold the hydros had over me.
    Last edited by freedom; 11-08-2011 at 12:35 PM.

  3. #3

    Join Date
    Nov 2011
    Location
    Indiana
    Posts
    2
    Thank you so much!!! I'm going to call my doctor tomorrow! And I could talk to the pastor at our church. I'm very close with her! I have 2 bulging discs in my back and that's where it all started! And I'm the same way, I'm afraid if I stop, I can't take care of my child as well. I'm so scared but I know I need to do this for her and my husband. Not just myself! Again, thank you for the advice!! I'm ready to overcome this!!!

  4. #4
    serena's Avatar
    Join Date
    May 2011
    Posts
    199
    KLMom...I have neck and back issues too and started taking hydro's over TEN years ago "as needed" which turned into a long ten year fog that I am just now being lifted out of. I agree with Freedom...talk to your Primary Care doctor and slowly wean yourself off to ease the withdrawals some. Make sure that when you are ready for your withdrawals that you have some help with the kids because you will feel bad. You will be super tired, stomach issues (stay hydrated), irritability and insomnia. Don't let that scare you...it is only a temporary situation that will end a long term problem! You can do it!! I took 5-7 pills also, what was prescribed to me, so I never thought of it as a problem. The crazy thing is now, 10 years later...I realize that the hydro's just masked my pain. It's still here 10 years later and the hydro's only drained the life out of me, didn't make my back feel any better. So now I have to focus on getting to the root of the problem and figuring out a long term solution to feeling better. I hope that you can do this now rather than later...we are here anytime you need a little encouragement! This forum has been a blessing to me and I hope that if you need it, it's as helpful for you as well. Please update us and let us know how your doing!

    Freedom...glad to see that things are coming together for you as well!! Sounds like your doing great!! I'm so glad!!
    Serena

    "When everything seems like an uphill struggle, just think of the view from the top"

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in